Alert archive / Nevada / Wind Advisories in 2009
Wind Advisory 35, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Aug 5, 2009, 3:10 PM PDT for Inyo County, San Bernardino County, California; 4 counties in Nevada; Mohave County, Arizona. It took effect at Aug 6, 2009, 8:44 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2009, 3:10 PM PDT (22:10 UTC)
- In effect from
- Aug 6, 2009, 8:44 AM PDT
- Expired
- Aug 6, 2009, 9:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 142 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.2 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3444 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 052210 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 310 PM PDT WED AUG 5 2009 AZZ001>003-036-CAZ519>527-NVZ014>022-061100- /O.NEW.KVEF.WI.Y.0035.090806T1800Z-090807T0400Z/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL... WESTERN GRAND CANYON...LAKE HAVASU...TOPOCK...KINGMAN... GOLDEN VALLEY...HUALAPAI RESERVATION...DOLAN SPRINGS... VALENTINE...WIKIEUP...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE...FURNACE CREEK...STOVEPIPE WELLS... SHOSHONE...TECOPA...BARSTOW...DAGGETT...FT IRWIN...BAKER... MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS...NEEDLES...BEATTY...GOLDFIELD... SILVER PEAK...DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO... RACHEL...MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON... LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY... LAUGHLIN...BULLHEAD CITY...HOOVER DAM...PRIMM...JEAN... SEARCHLIGHT...CAL-NEV-ARI 310 PM PDT WED AUG 5 2009 /310 PM MST WED AUG 5 2009/ ...WIND ADVISORY IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 9 PM PDT /9 PM MST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR PORTIONS OF SOUTHEASTERN CALIFORNIA...SOUTHERN NEVADA...AND NORTHWESTERN ARIZONA...WHICH IS IN EFFECT FROM 11 AM PDT /11 AM MST/ THURSDAY MORNING TO 9 PM PDT /9 PM MST/ THURSDAY EVENING. STRONG WINDS WILL DEVELOP AHEAD OF AN UNUSUALLY STRONG AREA OF LOW PRESSURE IMPACTING THE REGION ON THURSDAY. BY LATE THURSDAY MORNING...WINDS WILL BEGIN TO INCREASE AND CONTINUE TO DO SO THROUGHOUT THE DAY. SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH AND WIND GUSTS FROM 45 TO OVER 50 MPH SHOULD BE ANTICIPATED. THESE WINDS MAY LIFT DUST AND SAND AND TEMPORARILY REDUCE VISIBILITIES. MOTORISTS SHOULD USE EXTRA CAUTION AND BE ALERT TO RAPIDLY CHANGING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
000 WWUS75 KVEF 061546 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 846 AM PDT THU AUG 6 2009 AZZ001>003-036-CAZ519>527-NVZ014>022-070000- /O.EXT.KVEF.WI.Y.0035.090806T1544Z-090807T0400Z/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL... WESTERN GRAND CANYON...LAKE HAVASU...TOPOCK...KINGMAN... GOLDEN VALLEY...HUALAPAI RESERVATION...DOLAN SPRINGS... VALENTINE...WIKIEUP...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE...FURNACE CREEK...STOVEPIPE WELLS... SHOSHONE...TECOPA...BARSTOW...DAGGETT...FT IRWIN...BAKER... MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS...NEEDLES...BEATTY...GOLDFIELD... SILVER PEAK...DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO... RACHEL...MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON... LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY... LAUGHLIN...BULLHEAD CITY...HOOVER DAM...PRIMM...JEAN... SEARCHLIGHT...CAL-NEV-ARI 846 AM PDT THU AUG 6 2009 /846 AM MST THU AUG 6 2009/ ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PDT /9 PM MST/ THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT /9 PM MST/ THIS EVENING. STRONG WINDS WILL OCCUR AHEAD OF AN ABNORMALLY STRONG AREA OF LOW PRESSURE THAT WILL BE MOVING ACROSS NORTHERN CALIFORNIA TODAY. SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH AND WIND GUSTS FROM 45 TO OVER 50 MPH SHOULD BE ANTICIPATED. THESE WINDS MAY LIFT DUST AND SAND AND TEMPORARILY REDUCE VISIBILITIES. MOTORISTS SHOULD USE EXTRA CAUTION AND BE ALERT TO RAPIDLY CHANGING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ASG
000 WWUS75 KVEF 062140 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 240 PM PDT THU AUG 6 2009 AZZ001>003-036-CAZ519>527-NVZ014>022-070400- /O.CON.KVEF.WI.Y.0035.000000T0000Z-090807T0400Z/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL... WESTERN GRAND CANYON...LAKE HAVASU...TOPOCK...KINGMAN... GOLDEN VALLEY...HUALAPAI RESERVATION...DOLAN SPRINGS... VALENTINE...WIKIEUP...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE...FURNACE CREEK...STOVEPIPE WELLS... SHOSHONE...TECOPA...BARSTOW...DAGGETT...FT IRWIN...BAKER... MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS...NEEDLES...BEATTY...GOLDFIELD... SILVER PEAK...DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO... RACHEL...MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON... LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY... LAUGHLIN...BULLHEAD CITY...HOOVER DAM...PRIMM...JEAN... SEARCHLIGHT...CAL-NEV-ARI 240 PM PDT THU AUG 6 2009 /240 PM MST THU AUG 6 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/ THIS EVENING. STRONG WINDS WILL CONTINUE INTO THIS EVENING AHEAD OF AN ABNORMALLY STRONG AREA OF LOW PRESSURE THAT WILL BE MOVING INTO NORTHERN NEVADA TONIGHT. SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH AND WIND GUSTS FROM 45 TO OVER 50 MPH ARE EXPECTED. AS OF EARLY THIS AFTERNOON SEVERAL LOCATIONS HAVE RECEIVED WIND GUSTS OVER 50 MPH. THEY INCLUDE DESERT ROCK AIRPORT...RED ROCK CANYON...KYLE CANYON...AND MUCH OF CENTRAL NYE COUNTY. THESE WINDS MAY LIFT DUST AND SAND AND TEMPORARILY REDUCE VISIBILITIES. MOTORISTS SHOULD USE EXTRA CAUTION AND BE ALERT TO RAPIDLY CHANGING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ASG
000 WWUS75 KVEF 070335 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 835 PM PDT THU AUG 6 2009 AZZ001>003-036-CAZ519>527-NVZ014>022-070445- /O.EXP.KVEF.WI.Y.0035.000000T0000Z-090807T0400Z/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL... WESTERN GRAND CANYON...LAKE HAVASU...TOPOCK...KINGMAN... GOLDEN VALLEY...HUALAPAI RESERVATION...DOLAN SPRINGS... VALENTINE...WIKIEUP...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE...FURNACE CREEK...STOVEPIPE WELLS... SHOSHONE...TECOPA...BARSTOW...DAGGETT...FT IRWIN...BAKER... MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS...NEEDLES...BEATTY...GOLDFIELD... SILVER PEAK...DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO... RACHEL...MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON... LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY... LAUGHLIN...BULLHEAD CITY...HOOVER DAM...PRIMM...JEAN... SEARCHLIGHT...CAL-NEV-ARI 835 PM PDT THU AUG 6 2009 /835 PM MST THU AUG 6 2009/ ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT /9 PM MST/ THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM PDT /9 PM MST/ THIS EVENING FOR SOUTHERN NEVADA...SOUTHEAST CALIFORNIA AND NORTHWEST ARIZONA. WINDS HAVE BEEN DECREASING THIS EVENING AND GUSTS WERE BELOW 40 MPH OVER MOST OF THE FORECAST AREA. THERE COULD BE ISOLATED GUSTS OVER 40 MPH FOR THE REST OF THE EVENING BUT OVERALL THE THREAT OF WINDS MEETING ADVISORY CRITERIA HAS ENDED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Aug 5, 2:59 PM PDT, 11 minutes earlier.
Area forecast discussion, Aug 5, 2:59 PM PDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
259 PM PDT WED AUG 5 2009
.SYNOPSIS...AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM OVER THE
EASTERN PACIFIC WILL APPROACH THE NORTHERN CALIFORNIA COAST THIS
EVENING. THE LOW WILL THEN TRACK EAST OVER NORTHERN CALIFORNIA AND
THE NORTHERN GREAT BASIN THURSDAY AND FRIDAY. BREEZY TO WINDY
CONDITIONS WILL DEVELOP OVER THE AREA...ESPECIALLY ON THURSDAY. MUCH
COOLER TEMPERATURES CAN BE EXPECTED FRIDAY AND SATURDAY.
&&
.SHORT TERM...THE DEEP LOW PRESSURE SYSTEM OFF OF THE NORTHERN
CALIFORNIA COAST IS FINALLY STARTING TO PROGRESS TOWARDS THE EAST
THIS AFTERNOON...AND SHOULD BE CENTERED OVER NORTHERN CALIFORNIA BY
TOMORROW AFTERNOON. THERE HAS BEEN VERY LITTLE CHANGE TO THE
PROJECTED TRACK OF THIS SYSTEM...AND EXPECT THE LOW TO BE CENTERED
OVER SOUTH IDAHO / NORTHERN NEVADA BY FRIDAY AFTERNOON. WINDS ARE
THE PRIMARY CONCERN WITH THIS ANOMALOUSLY DEEP SYSTEM...3 TO 4 STD
DEVIATIONS DEEPER THAN NORMAL AT 500MB. VERY STRONG WINDS ALOFT
AHEAD OF THE SYSTEM...COMBINED WITH A TIGHT SURFACE PRESSURE
GRADIENT WILL RESULT IN WINDY CONDITIONS AREA WIDE...WITH GUSTS
RANGING FROM 40 MPH TO 55 MPH DURING THE AFTERNOON. HAVE ISSUED A
WIND ADVISORY FOR ALL ZONES BEGINNING LATE TOMORROW MORNING AND
RUNNING INTO THE EVENING. CONDITIONS WILL REMAIN VERY DRY IN THE
SOUTHWEST FLOW...SO RED FLAG CONDITIONS ARE EXPECTED AREAWIDE AS
WELL. WITH THE LOW JUST NORTH OF THE AREA ON FRIDAY...THICKNESS
VALUES WILL BE WELL BELOW NORMAL...AND AS A RESULT...SO WILL
TEMPERATURES. A RECORD LOW MAX OF 92 IS CURRENTLY FORECAST FOR THE
LAS VEGAS VALLEY. DOWNSLOPE WINDS REMAIN A CONCERN...BUT THE LAST
LOCAL NMM RUN DID NOT SHOW A STRONG ENOUGH SIGNATURE TO PROMPT A
SEPARATE WIND PRODUCT AT THIS TIME...BUT WILL DEFINITELY NEED TO
REVIEW THE NEXT LOCAL AWW RUN FOR POTENTIAL DOWNSLOPE CONDITION BOTH
ALONG THE SPRING MOUNTAINS AND SOUTHERN SIERRA.
.LONG TERM...THE REGION WILL BEGIN TO TRANSITION BACK TO A MORE
RIDGE TYPE PATTERN AS HIGH PRESSURE BEGINS TO SHIFT BACK WEST. THIS
WILL HELP TO GRADUALLY WARM TEMPERATURES BACK TO NORMAL THROUGH MUCH
OF THE EXTENDED. ALTHOUGH THE HIGH CENTER IS FORECAST TO SET UP NEAR
THE 4-CORNERS REGION...CURRENT MOISTURE FORECAST REMAINS DRY.
HOWEVER...THINGS CAN EASILY CHANGE THIS TIME OF YEAR.
&&
.AVIATION...FOR MCCARRAN...SOUTHWEST WINDS OF 12-22KTS ARE EXPECTED
THROUGH 03Z THIS EVENING BEFORE DIMINISHING TO AROUND 10KTS.
STRONGER WINDS ARE EXPECTED THURSDAY WITH SOUTHWEST WINDS INCREASING
TO AROUND 20-30KTS ALONG WITH GUSTS OVER 35KTS. THUNDERSTORMS ARE
NOT EXPECTED IN THE VICINITY OF SOUTHERN NEVADA...BUT ISOLATED
STORMS MAY DEVELOP OVER SOUTHERN UTAH AND NORTHERN ARIZONA.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SOUTHWEST WINDS 12-22KTS WITH GUSTS OVER 25KTS WILL
CONTINUE THROUGH 03Z BEFORE DIMINISHING TO AROUND 10-15KTS
OVERNIGHT. STRONGER SOUTHWEST WINDS WILL DEVELOP THURSDAY WITH MOST
LOCATIONS EXPERIENCING WINDS 20-30KTS WITH OCCASIONAL GUSTS
APPROACHING 35-40KTS.
&&
.FIRE WEATHER...STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES ARE
STILL EXPECTED AGAIN THURSDAY...AS AN UNUSUALLY STRONG
LOW PRESSURE SYSTEM IMPACTS THE REGION. RED FLAG WARNINGS REMAIN IN
EFFECT.
&&
.CLIMATE...RECORD LOW MAXIMUM TEMPERATURE FOR LAS VEGAS ON AUGUST 7
IS 92 DEGREES SET IN 1963. WE WILL BE FLIRTING WITH A RECORD AS
CURRENT MODEL OUTPUT RANGES BETWEEN 90 AND 93 DEGREES. THE CURRENT
OFFICIAL FORECAST FOR MCCARRAN AIRPORT CALLS FOR 91 DEGREES.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING FROM 11 AM TO 9 PM PDT THURSDAY FOR NVZ463>466.
WIND ADVISORY FROM 11 AM TO 9 PM PDT THURSDAY FOR NVZ014>022.
RED FLAG WARNING UNTIL 9 PM PDT THURSDAY FOR NVZ460>462.
AZ...RED FLAG WARNING FROM 11 AM TO 9 PM MST THURSDAY FOR AZZ101-102.
WIND ADVISORY FROM 11 AM TO 9 PM MST THURSDAY FOR
AZZ001>003-036.
CA...RED FLAG WARNING FROM 11 AM TO 9 PM PDT THURSDAY FOR
CAZ226>229.
WIND ADVISORY FROM 11 AM TO 9 PM PDT THURSDAY FOR CAZ519>527.
&&
KENNEDY/GORELOW
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Aug 5, 6:07 AM PDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 607 AM PDT WED AUG 5 2009 NVZ014-015-060800- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- 607 AM PDT WED AUG 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ...A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THURSDAY DUE TO STRONG SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY... SOUTHWEST WINDS WILL BEGIN TO INCREASE AND DRIER WILL START TO ADVECT ACROSS SOUTH CENTRAL NEVADA THIS AFTERNOON. A RED FLAG WARNING IS IN EFFECT FROM 11 AM THIS MORNING THROUGH THURSDAY DUE TO THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY. PLEASE REFER TO THE LATEST FIRE WEATHER MESSAGE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SOUTHWEST WINDS WILL BE STRONGEST ON THURSDAY ALONG WITH CONTINUED DRY CONDITIONS. A RED FLAG WARNING RUNS THROUGH 9 PM THURSDAY EVENING. ON TOP OF THE RED FLAG WARNING...A WIND ADVISORY WILL PROBABLY BE NEEDED AS MUCH OF THE AREA WILL EXPERIENCE WIND GUSTS IN EXCESS OF 40 MPH. MUCH COOLER TEMPERATURES WILL OCCUR FRIDAY AND SATURDAY WITH TEMPERATURES WARMING INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001>003-036-CAZ519>527-NVZ016>022-060800- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 607 AM PDT WED AUG 5 2009 /607 AM MST WED AUG 5 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ...A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 9 PM PDT /9 PM MST/ THURSDAY DUE TO STRONG SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY... SOUTHWEST WINDS WILL BE STRONGEST ON THURSDAY ALONG WITH CONTINUED DRY CONDITIONS. A RED FLAG WARNING RUNS FROM 11 AM THROUGH 9 PM THURSDAY EVENING. ON TOP OF THE RED FLAG WARNING...A WIND ADVISORY WILL PROBABLY BE NEEDED FOR MUCH OF THE MOJAVE DESERT AS THE AREA WILL EXPERIENCE WIND GUSTS IN EXCESS OF 40 MPH. MUCH COOLER TEMPERATURES WILL OCCUR FRIDAY AND SATURDAY WITH TEMPERATURES WARMING INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PIERCE
Nearby
Wind Advisories in Nevada, 2009Wind Advisories in California, 2009Wind Advisories in Arizona, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.